Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 22, 2004, 11:55 PM PST for San Diego County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2004, 11:55 PM PST (07:55 UTC)
- Expired
- Feb 23, 2004, 2:00 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 230756 AAA
FFWSGX
CAC073-231000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1155 PM PST SUN FEB 22 2004
THE NATIONAL WEATHER SERVICE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
THIS INCLUDES THE CITY OF POWAY
* UNTIL 200 AM PST
* AT 1146 PM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM 6 MILES EAST OF DEL MAR TO 6 MILES WEST OF TECATE...OR
FROM 8 MILES SOUTHEAST OF ENCINITAS TO 19 MILES SOUTHEAST OF SPRING
VALLEY...MOVING EAST AT 5 MPH.
* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE...
OVER DESCANSO...3 MILES SOUTHWEST OF CUYAMACA PEAK...3 MILES SOUTH
OF SAN DIEGO COUNTRY ESTATES...4 MILES SOUTH OF RAMONA AT 200 AM
PST
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH. MUD SLIDES CAN ALSO CAUSE FLOODING WHERE RUNOFF IS RESTRICTED
OR BLOCKED.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS OF THE
CEDAR FIRE AND THE OTAY FIRE SHOULD BE ALERT TO HEAVY MUD AND DEBRIS
FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS
FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS
RESTRICTED OR BLOCKED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
$$
LAT...LON 3296 11736 3286 11691 3245 11679 3257 11632
3298 11644 3308 11689What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 9:17 PM PST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 22, 9:17 PM PST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 917 PM PST SUN FEB 22 2004 .SYNOPSIS...A BROAD TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE AREA THROUGH MONDAY...SO SHOWERS WILL CONTINUE...BUT GRADUALLY BECOME LESS NUMEROUS. ISOLATED THUNDERSTORMS ARE POSSIBLE AS WELL...AND HEAVY SNOW IS EXPECTED IN THE MOUNTAINS. ANOTHER STRONG STORM IS EXPECTED WEDNESDAY...THURSDAY ...AND POSSIBLY LINGERING INTO FRIDAY WITH HEAVY RAIN POSSIBLE... ALONG WITH STRONG WINDS AND MOUNTAIN SNOWS. ALONG THE COAST HIGH SURF WILL BE POSSIBLE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LATEST RADAR DATA SHOWS WHAT COULD BE THE FINAL BAND OF MODERATE TO HEAVY SHOWERS MOVING ONSHORE AND EXTENDING INTO PORTIONS OF THE INLAND EMPIRE. RAINFALL BURSTS HAVE BEEN RUNNING IN THE 1/4 TO 1/3 INCH PER 1/2 HOUR RANGE ACCORDING TO ALERT DATA. SHOWERS OFFSHORE ARE BECOMING LIGHTER AND MORE SCATTERED. COPIOUS RAINFALL CONTINUES OVER PORTIONS OF ORANGE...SAN BERNARDINO...AND SAN DIEGO COUNTIES THIS EVENING ASSOCIATED WITH SEVERAL VORTICITY CENTERS SWINGING THROUGH THE NEGATIVELY TILTED TROUGH WHICH HAS BEEN OFFSHORE FOR SEVERAL DAYS NOW. THE TROUGH AXIS IS NEARING THE COAST AND SHOULD MOVE ONSHORE OVERNIGHT. ANOTHER STRONG DISTURBANCE IS DIVING DOWN THE BACK SIDE OF THE TROUGH OFFSHORE AND WILL RETARD THE EASTWARD MOVEMENT OF THE TROUGH... KEEPING INSTABILITY AROUND THROUGH MONDAY BUT FOCUSING THE HEAVIEST ACTIVITY OFFSHORE AND INTO NORTHERN BAJA. THE TROUGH FINALLY MOVES EAST MONDAY NIGHT WITH A FEW SHOWERS LIKELY TO CONTINUE OVER SAN DIEGO COUNTY DUE TO ISLAND EFFECTS. OTHERWISE IT LOOKS LIKE THE WEATHER WILL SETTLE DOWN FOR TUESDAY AND PERHAPS EARLY WEDNESDAY BEFORE THE NEXT POWERFUL STORM ARRIVES. FLASH FLOOD WARNINGS WILL BE CONTINUED UNTIL MIDNIGHT FOR THE BURN AREAS SINCE SHOWERS ARE LIKELY TO CONTINUE THROUGH AT LEAST 10 PM AND THE POSSIBILITY EXISTS FOR DELAYED SLUMPS OF SATURATED SLOPES. SNOW LEVELS HAVE BEEN ALL OVER THE PLACE BUT GENERALLY THE HEAVIER AMOUNTS SHOULD BE ABOVE 4500 TO 5000 FEET. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING....................................LAXWSWSGX. FLASH FLOOD WATCH.......................................LAXFLSSGX. MARINE WEATHER STATEMENT................................LAXMWSSGX. SMALL CRAFT ADVISORY....................................LAXCWFSGX. HYDROLOGIC OUTLOOK (SPECIAL ISSUANCE)...................LAXESFSGX. HIGH SURF ADVISORY......................................LAXMWSSGX. SPECIAL WEATHER STATEMENT...............................LAXSPSSGX. && JAD
Hazardous weather outlook, Feb 22, 6:00 AM PST, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SUN FEB 22 2004 CAZ042-043-048-050-055>058-060>062-231400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST SUN FEB 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR BURN AREAS THROUGH 3 AM MONDAY SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- SAN DIEGO COUNTY VALLEYS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXFLSSGX WGUS66 KSGX FOR DETAILS. WINTER STORM WARNING THROUGH 4 AM MONDAY SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. HIGH SURF AT THE COAST AND HAZARDOUS SEAS THROUGH MONDAY REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY WEDNESDAY AND THURSDAY...STORM WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION AND STRONG WIND POSSIBLE. HIGH SURF WILL OCCUR AT THE COAST. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:00 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 238 days |
| Feb 22, 9:40 PM PST | Flash Flood Warning | SGX | San Bernardino, San Diego | 2 hr |
| Feb 23, 1:50 AM PST | Flash Flood Warning | SGX | San Diego | 70 min |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.